Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Best medicine to get rid of acne?

Answered by
Dr.
Dr. Bharat Chawda

Dermatologist

Practicing since :1996

Answered : 988 Questions

default
Posted on Mon, 21 Jan 2013 in Acne
Question: Hi Doctor,
Which is the best medicine that will get off my ACNE problems? A know doctor of mine has prescribed me "MINOZ OD 100" and taking this I have improved a lot. The problem is till I take this medicine acne be in control but as soon I stop taking it the acne comes back again. I don't have many but two or three on the face, sometimes a bigger one and sometimes smaller one. My skin is oily and I too get black heads and white heads often. Kindly suggest
doctor
Answered by Dr. Bharat Chawda 28 hours later
Hi!,

Thank you for posting the query,

Pimples are multi-factorial ,and therefore one has to find the exact cause of it.
It can be because of wrong use of soaps to moisturizers or any fairness creams which one is using , to hormonal disturbances if anybody has(esp in females).So,a complete work up is necessary in all patients.Also one should remember that its not a short course treatment,but a matter of say 6 months or so if pimples are sever .

Treatment depends upon the cause and severity of acne(i.e. stage or grade of acne ) . Minoz OD 100 which is nothing but minocyclin ,is a good medicine for mild case of acne .Its an antibiotic which does help good,but has to be taken for long. Other antibiotic which is very effective is azithromycin tablet. Again this needs to be taken for long .A pulse dose is usually preferred in this case.Since you have problems of black head and white heads too, you should avoid use of any cosmetic creams or moisturizers you are using on face.Even oily soaps should be avoided .There are specific face wash and soaps (medicated) available for acne .Kindly use them.Next would be use of a good anti acne cream for day and night time (like clindamycin or adapelene or benzoyl peroxide).

The above said treatment I would say is a conventional treatment .In case you are not satisfied with the conventional treatment, then one of the wonder drugs for acne is oral retinoids .Retinoids(Isotretinoin) is a wonderful medicine for acne,provided one gets all the relevant investigations and takes care of all the precautions associated with it.There are certain precaution which your dermatologist would tell you before giving this .Firstly it is only given if acne is sever or acne is not responding to conventional medicines. And it has to be taken strictly under dermatologists supervision .

No doubt that it has wonderful results ,but then everything comes with a cost.So it has certain side effects too and has certain precaution too which needs to be taken before starting the tablet.
This medicine is given for sever acne and resistant cases only.
Precautions to be taken are as follows :
1) one should get a liver function test done before taking the medicine.
2) Lipid profile should be normal.
3) Counts (complete blood picture) should be normal.
4) You should avoid wearing contact lenses till you are on this medicine.
5) Avoid donating blood till you are on this.
6) If you get headache after taking this medicine then you should discontinue taking it.
7) Avoid taking other antibiotics along with this(esp Minoz OD) .
Dryness of face is another problem associated with this medicine.
This a prescribed drug and not a OTC(over the counter) drug. You not only need a prescription from a dermatologist ,but also needs to follow up properly while you are on it.Unfortunately some chemist shops do dispense them without prescription ,but please don't take it by yourself.

Your dermatologist is the best judge for the treatment of you acne ,so let him decide the treatment for you.You can just discuss these points with him.

Kindly XXXXXXX a experienced dermatologist who can understand your case properly and treat you . Please don't plan for laser or any beauty parlor treatment .
General measures like intake of 7-10 glasses of water daily ,avoidance of all cosmetics , good 7 hr sleep in night should also be maintained for good and faster results.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Acne vulgaris

doctor1 MD

Hello, On April 12th I had a pimple and I put toothpaste on it because I thought that would make it go away. But, the toothpaste burned away the skin of the pimple, creating sort of a cut. It scabbed, and when the scab came off it left an indent. Worried about that, I scraped of the skin again hoping to create a new wound that wouldn t indent. Well, that scabbed again, and came off again, and was indented again. So now I have an indented scar I guess. It s been a month and a half about since the last scab came off, but it is still indented and the skin around it is still red. Will it fill in? I have never had acne or problems, it was just one pimple and one cut. I tried Mederma but that burned the skin, aloe didn t do anything. Now I m just using Vaseline. Will the indent fill in and will the redness go away? Will I look like this forever? Very concerned.

doctor1 MD

Age:24 Gender: Female Treatment History: I am suffering from vitiligo from last 5 years. I have some white spots on my face. I have tried allopathic treatment ..took medecines( nerosoline etc) , but i have not seen much improvement. infact by applying nerosaline on my face i got some new spots. Then I took ayurvedic treatment for one year ,but that too was not effective... Presently i am taking homoepathic treatment , but that too is not working ...infact i got some new spots after 2 years..... Sp please tell me which treatment should i go for ( that would be effective and take less time to recover) plz tell me where could i directly consult you ,if you have any of your clinic in Delhi. These spots are not very large in size. and I have acne problem too. Waiting for your reply

doctor1 MD

I hv high pigmentation and acne prone skin, dark circles around eyes.... I ve used many of the medicines like clyndamicine gel, phosphate gel, glycolic acid+lactic acid gel etc. .... But it reduces only acnes not pigmentation.... Pls suggest me for good medicines.... ( also I think my skin is sensitive against water and sunlight.... Suggest consider the conditions)...

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

acne prone skin but very mild.

doctor1 MD

my face has been this way for the past 3 months what is wrong with my face can someone please help me

doctor1 MD

Hello sir; I had a kidney stone pain around 5 weeks ago so i got a pain killer injection the concern i have is that i am confused whether the staff at clinic used a used a new syringe or not as the clinic was not a very big clinic and i went there...